Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

New To Lexapro - What To Expect?


  • This topic is locked This topic is locked
4 replies to this topic

#1 KC1

KC1

    Newbie

  • Newbie
  • Pip
  • 24 posts
  • Location:Northeast United States

Posted 30 June 2008 - 07:34 PM

Hi - have been to these forums in the past and am back again. After no meds at all for 9 months (was on Celexa and Wellbutrin before), I am now on Lexapro. I am having serious relationship issues and began to feel like I was just going to hole if you know what I mean. Can't sleep, cry a lot, obsessive thoughts about the relationship, obsessive thoughts about what might have been had I done things differently, lying in bed all day, no energy, etc. My mind just never stops thinking obsessive thoughts about the relationship. I am seeing a counselor and trying to end the relationship (it's not a good one that I should stay in). I am taking Ambien CR to help me sleep.

I have been on Lexapro for three days - get unbelievably tired within 3 hours after taking the pill (5 mgs working up to 10mgs in a few days). I take it at 6:00am and then go back to bed and try to sleep it off. Fortunatley, my schedule allows me to do this. Today I woke up feeling fine - now all of a sudden I feel terribly depressed. Is this normal to kind of "regress" when first starting up on this med? I was so happy earlier today - thinking that after only 3 days I was starting to feel so much better.


Thanks. I think you can expect to see me a lot around here.

KC

#2 HopefulOne

HopefulOne

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,414 posts
  • Location:Virginia

Posted 01 July 2008 - 10:26 AM

KC1 --

Welcome back. Sorry to hear about your stressful relationship issues. :hearts:

Try to remember that in addition to physical side effects, your emotions can fluctuate a lot in the adjustment phase of an AD. It can take a few weeks before you begin to feel the consistent, therapeutic benefits. Try not to worry too much about it -- the first two weeks can feel especially bumpy -- but things will improve. Speaking from my own personal experience -- if you're in a great deal of emotional distress when you start an AD, you'll likely notice lots of mood shifting at the offset. But the highs and lows will gradually balance with time, KC1. Try to hang in there.

One word of caution -- sleep meds like Ambien can exacerbate existing depression. I took Ambien CR when I was adjusting to Lex and found this to be the case. So be careful and keep a watchful eye out for that. Once I fully adjusted to Lexapro, I discovered that I no longer needed additional sleep aids to get solid, redemptive sleep. Hope you'll experience the same great benefit one day soon.

Best to you,
HopefulOne

Edited by HopefulOne, 01 July 2008 - 10:29 AM.


#3 Rahul

Rahul

    Member

  • Silver Member
  • PipPipPipPipPipPip
  • 706 posts
  • Gender:Male
  • Location:India

Posted 01 July 2008 - 10:59 AM

I regressed after 3 weeks on Escitalopram. My doc. gave me a choice -- up the dosage or Mitrazapine. I chose Mitz. So now I again have a choice -- to eat or to sleep. Sometimes I dream about eating and that's pretty satiating.

And Oh! Yes it's pretty normal to have ups and down in the first two weeks but if you're still having downs after that, a vist to the doc. is due.

*Yaaaaaaawn* Goodnight!
I'm not a doctor or a health professional and any advice in my post is purely my personal opinion and anecdotal.

Dx: MDD
Rx: 10 mg escitalopram + 15mg mitrazapine + 20 mg chlordiazepoxide (all
at bedtime)

#4 bluefinger

bluefinger

    Newbie

  • Newbie
  • Pip
  • 28 posts

Posted 05 July 2008 - 09:01 AM

i've been on lexapro for 6/7 weeks now and the doctor just upped my dose. i don't know if these are side-effects from the meds or if they are caused by the depression itself, but i've been feeling apathetic, easily distracted, getting angry more than i used to and finding it hard to concentrate.

i've also been dreaming very vividly, usually about things that are obviously connected with my life (before the meds, any dreams i remembered seemed unconnected to me). the moods and the dreams i can deal with, the thing that worries me is my memory seems to be very patchy. things that happened yesterday seem like they might have happened weeks ago. could this be a result of medication or is it more likely that i'm just preoccupied? anyone else had similar issues with lexapro?

#5 Lcall

Lcall

    Just Registered

  • Just Registered
  • 1 posts

Posted 17 November 2011 - 10:48 PM

I realize this post is way after the others, but I found this thred helpful when I started lexapro and wanted to do the same for others..I started lexapro for anxiety...at first, it seemed to increase the anxiety (first week) and then I just felt really foggy in the mornings for a bit...a few weeks into it, I feel more regulated, back to normal. I do find I am tired after a full day of work but if I get home and just chill on the couch with my eyes closed for 30-45 minutes, I am back to feeling normal afterwards...hard to say anything about long term effects at this point, but I do know that the side effects at first freaked me out, and after sticking it out, I am back to myself. Hope is helps!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users